Alert archive / South Dakota / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Sioux Falls, SD

March 17, 202524 counties in South Dakota; 11 counties in Iowa; Dakota County, Dixon County, Nebraska

NWS Sioux Falls, SD issued this red flag warning at Mar 17, 2025, 3:23 AM CDT for 24 counties in South Dakota; 11 counties in Iowa; Dakota County, Dixon County, Nebraska. It took effect at Mar 17, 2025, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 3:23 AM CDT (08:23 UTC)
In effect from
Mar 17, 2025, 11:00 AM CDT
Expired
Mar 17, 2025, 7:00 PM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 37 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 37 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS83 KFSD 170823
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
323 AM CDT Mon Mar 17 2025

SDZ050-052-053-057>060-063>065-068-069-171630-
/O.UPG.KFSD.FW.A.0003.250317T1700Z-250318T0100Z/
/O.NEW.KFSD.FW.W.0006.250317T1600Z-250318T0000Z/
Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-Charles Mix-
Douglas-Hutchinson-Bon Homme-Yankton-
323 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALONG AND WEST
OF THE JAMES RIVER VALLEY...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 7 PM CDT this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In South Dakota, Gregory, Jerauld, Sanborn, 
  Brule, Aurora, Davison, Hanson, Charles Mix, Douglas, 
  Hutchinson, Bon Homme and Yankton.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ020-031-032-NEZ013-014-SDZ070-071-171630-
/O.UPG.KFSD.FW.A.0003.250317T1700Z-250318T0100Z/
/O.NEW.KFSD.FW.W.0006.250317T1800Z-250318T0000Z/
Plymouth-Woodbury-Ida-Dixon-Dakota-Clay-Union-
323 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF NORTHWESTERN IOWA, FAR NORTHEASTERN NEBRASKA, AND FAR 
SOUTHEASTERN SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Iowa, Plymouth, Woodbury and Ida. In 
  Nebraska, Dixon and Dakota. In South Dakota, Clay and Union.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

SDZ038-171630-
/O.NEW.KFSD.FW.W.0006.250317T1600Z-250318T0000Z/
Beadle-
323 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF 
CENTRAL SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from 11 AM this morning to 7 PM CDT this evening.

* AFFECTED AREA...In South Dakota, Beadle.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ012-021-022-SDZ066-067-171630-
/O.NEW.KFSD.FW.W.0006.250317T1800Z-250318T0000Z/
Sioux-Cherokee-Buena Vista-Turner-Lincoln-
323 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF NORTHWESTERN IA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 7 PM CDT this evening.

* AFFECTED AREA...In Iowa, Sioux, Cherokee and Buena Vista. In 
  South Dakota, Turner and Lincoln.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
103 
WWUS83 KFSD 171605
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1105 AM CDT Mon Mar 17 2025

IAZ001>003-013-014-SDZ039-040-054>056-061-062-180000-
/O.EXA.KFSD.FW.W.0006.250317T1800Z-250318T0000Z/
Lyon-Osceola-Dickinson-O'Brien-Clay-Kingsbury-Brookings-Miner-
Lake-Moody-McCook-Minnehaha-
1105 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN IOWA AND
SOUTHEASTERN SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 7 PM CDT this evening.

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, O'Brien and 
  Clay. In South Dakota, Kingsbury, Brookings, Miner, Lake, 
  Moody, McCook and Minnehaha.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

SDZ038-050-052-053-057>060-063>065-068-069-180000-
/O.CON.KFSD.FW.W.0006.000000T0000Z-250318T0000Z/
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-
Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
1105 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND WEST
OF THE JAMES RIVER VALLEY...

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld, 
  Sanborn, Brule, Aurora, Davison, Hanson, Charles Mix, Douglas, 
  Hutchinson, Bon Homme and Yankton.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ012-020>022-031-032-NEZ013-014-SDZ066-067-070-071-180000-
/O.CON.KFSD.FW.W.0006.250317T1800Z-250318T0000Z/
Sioux-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-
Turner-Lincoln-Clay-Union-
1105 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHWESTERN 
IOWA, FAR NORTHEASTERN NEBRASKA, AND FAR SOUTHEASTERN SOUTH 
DAKOTA...

* AFFECTED AREA...In Iowa, Sioux, Plymouth, Cherokee, Buena 
  Vista, Woodbury and Ida. In Nebraska, Dixon and Dakota. In 
  South Dakota, Turner, Lincoln, Clay and Union.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
435 
WWUS83 KFSD 171942
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
242 PM CDT Mon Mar 17 2025

SDZ038-050-052-053-057>060-063>065-068-069-180000-
/O.CON.KFSD.FW.W.0006.000000T0000Z-250318T0000Z/
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-
Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton-
242 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND WEST
OF THE JAMES RIVER VALLEY...

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld, 
  Sanborn, Brule, Aurora, Davison, Hanson, Charles Mix, Douglas, 
  Hutchinson, Bon Homme and Yankton.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ039-040-054>056-
061-062-066-067-070-071-180000-
/O.CON.KFSD.FW.W.0006.000000T0000Z-250318T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Kingsbury-Brookings-Miner-
Lake-Moody-McCook-Minnehaha-Turner-Lincoln-Union-
242 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN IOWA, FAR 
NORTHEASTERN NEBRASKA, AND SOUTHEASTERN SOUTH DAKOTA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Nebraska, Dixon and Dakota. In South Dakota, 
  Kingsbury, Brookings, Miner, Lake, Moody, McCook, Minnehaha, 
  Turner, Lincoln, Clay and Union.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Mar 16, 10:32 PM CDT, 4 hours 51 minutes earlier. Its key messages:

  • Very warm and breezy on Monday with temperatures running 20-30 degrees above normal. Elevated to near critical fire concerns will come with this warm up.
  • Rain and snow will be possible again Tuesday night into Wednesday morning. Two areas of precipitation are expected. One in central SD where a couple of inches or less of snow will be possible. A second area with much more potential for moderate to high impacts across northeast NE and northwest IA and points south. Still some question marks with rain to snow changeover and location of heaviest snowfall. Very strong winds have a higher confidence.
Area forecast discussion, Mar 16, 10:32 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1032 PM CDT Sun Mar 16 2025

.KEY MESSAGES...

- Very warm and breezy on Monday with temperatures running
  20-30 degrees above normal. Elevated to near critical fire
  concerns will come with this warm up.

- Rain and snow will be possible again Tuesday night into
  Wednesday morning. Two areas of precipitation are expected.
  One in central SD where a couple of inches or less of snow
  will be possible. A second area with much more potential for
  moderate to high impacts across northeast NE and northwest IA
  and points south. Still some question marks with rain to snow
  changeover and location of heaviest snowfall. Very strong
  winds have a higher confidence.

&&

.DISCUSSION...
Issued at 240 PM CDT Sun Mar 16 2025

A weak ridge of surface high pressure will continue to shift east
tonight as low pressure develop across eastern MT. This will keep
mild southerly flow in place so lows will likely remain in the 30s.

Very warm westerly flow will develop on Monday as low pressure
tracks to the north. This will bring some fairly strong mixing,
especially west of I-29, which will lead to dry and breezy
conditions. Recent snow and rain has helped a bit with fuel
conditions, but elevated to near critical fire weather conditions
are likely. The biggest question marks will be how strong winds get
fighting through a morning inversion and when some cool air
advection will start to invade from the north as the wave and low
pressure drift east. Otherwise expecting highs in the 70s most
locations, likely 60s over southwest MN, and afternoon humidity
values of 15-25%. Model soundings do have about 20-25 knots at the
top of the mixed layer so a decent potential for gusts of 25-30 mph.
So overall the winds may be a bit marginal if we do not mix as well
as possible.

Monday night into Tuesday the stronger wave to the southwest will
move onto the Plains, allowing for a strong surface low pressure to
develop in KS. This will bring a gradual increase to northerly flow
which will also bring cooler temperatures to the area. While
overnight lows will be on the mild side, mostly in the 30s, highs
Tuesday will range from the 40s near highway 14 to the lower 60s
from SUX to SLB.

The system for Tuesday night into Wednesday should bring two areas
of precipitation. The first will be a mid level band of fairly
strong forcing across northern into central SD. This band will have
a favorable thermal profile to support precipitation production, but
will initially be fighting some drier low level air and will also
likely be in more of a collapsing faze as the wave to the south
increases in strength across NE. The forcing and moisture should be
best in central SD from about 6 pm to midnight Tuesday, roughly from
around De Smet to around Lake Andes. Then the forcing will weaken as
it moves into southeast SD and southwest MN from midnight to 6 am.
Initially, especially in central SD, this could start as a little
rain, but model soundings do suggest a fairly quick changeover.
Northerly winds will gust to around 30 mph as well during this
changeover, possibly resulting in some minor to moderate impacts if
snow amounts can reach a few inches. The latest 90th percentile
pushing a couple of inches.

Of more concern will be the second band of precipitation that
develops later Tuesday night into Wednesday morning over northwest
IA and northeast NE. A very strong wave from KS will rotate east
northeast and deepen over IA. This will tighten the gradient and
bring strong northerly winds into northwest IA, likely gusting to 40
to 50 mph. As always there will be a fairly tight northwest gradient
to the precipitation where amounts could climb from an inch to 8
inches over 30-50 miles. Both the latest EC Ensemble and GEFS 25th
and 75th percentiles indicate about 2.5" to 7" along and south of a
Le Mars to Jackson MN line. A line from about Sioux City to Ida
Grove to Storm Lake looks to see the highest threat for 4+" of snow
with the very strong winds.

Once this wave passes the area, wet to northwest flow aloft is
expected with temperatures expected to remain above normal barring a
more widespread snow cover. There will be a series of waves Friday
into Sunday but for now the model consensus is pretty low.
Generally looking like lows 25 to 35 and highs in the upper 40s to
mid 50s.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1030 PM CDT Sun Mar 16 2025

VFR conditions expected through the TAF period. With stronger
winds aloft, all TAF sites will experience LLWS overnight into
Monday morning. Southerly winds tonight through Monday morning
will transition to west/northwesterly by Monday afternoon as a
boundary slides across the region.

&&

.FIRE WEATHER...
Issued at 240 PM CDT Sun Mar 16 2025

Monday will see very warm and breezy conditions develop in the
afternoon with a dry air mass and dry fuels. Some recent rain
and snowfall will aid some locations with the dry fuels, but
most locations along and west of the James River will see near
critical fire weather conditions develop on Monday afternoon.
Locations along I-29 in SD and from about Sioux City over to
Spencer IA will also see elevated fire weather concerns.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Monday afternoon through Monday
     evening for SDZ050-052-053-057>060-063>065-068>071.
MN...None.
IA...Fire Weather Watch from Monday afternoon through Monday
     evening for IAZ020-031-032.
NE...Fire Weather Watch from Monday afternoon through Monday
     evening for NEZ013-014.

&&

DISCUSSION...08
AVIATION...JM
FIRE WEATHER...08
Hazardous weather outlook, Mar 16, 6:14 PM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
614 PM CDT Sun Mar 16 2025

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-172315-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
614 PM CDT Sun Mar 16 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very warm temperatures and gusty winds will result in critical fire
weather conditions on Monday.

Another spring system will move through the central and northern
plains from Tuesday to Wednesday potentially bringing strong winds
along with rain and snow. While details are still somewhat uncertain,
the highest accumulations are expected to occur across northwestern
IA.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:13 AM CDTWinter Storm WatchFSDClay, Union24 hr
Mar 17, 2:50 PM CDTHigh Wind WatchFSDUnion13 hr

Nearby

Red Flag Warnings in South Dakota, 2025Red Flag Warnings in Iowa, 2025Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.